Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 172, NWS Tulsa, OK

June 26, 2016Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 26, 2016, 4:02 PM CDT for Osage County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 4:02 PM CDT (21:02 UTC)
Expired
Jun 26, 2016, 4:24 PM CDT
In force
22 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1113 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

720 
WUUS54 KTSA 262102
SVRTSA
OKC113-262145-
/O.NEW.KTSA.SV.W.0172.160626T2102Z-160626T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT SUN JUN 26 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 445 PM CDT

* AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
  OF PEARSONIA...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PAWHUSKA...                       OSAGE HILLS STATE PARK...
  PEARSONIA...                      OKESA...
  BIGHEART...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3668 9647 3687 9645 3689 9613 3668 9613
TIME...MOT...LOC 2101Z 272DEG 11KT 3677 9637 

HAIL...1.00IN
WIND...60MPH
 
$$

69
2 follow-up statements
791 
WWUS54 KTSA 262116
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT SUN JUN 26 2016

OKC113-262145-
/O.CON.KTSA.SV.W.0172.000000T0000Z-160626T2145Z/
OSAGE OK-
416 PM CDT SUN JUN 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...

AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF PEARSONIA...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       OSAGE HILLS STATE PARK...
OKESA...                          BIGHEART...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3677 9646 3688 9635 3689 9613 3668 9613
      3668 9647
TIME...MOT...LOC 2115Z 281DEG 7KT 3676 9636 

HAIL...<.75IN
WIND...60MPH
 
$$

69
530 
WWUS54 KTSA 262124
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT SUN JUN 26 2016

OKC113-262134-
/O.CAN.KTSA.SV.W.0172.000000T0000Z-160626T2145Z/
OSAGE OK-
424 PM CDT SUN JUN 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS UP
TO 45 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3677 9646 3688 9635 3689 9613 3668 9613
      3668 9647
TIME...MOT...LOC 2123Z 272DEG 11KT 3676 9632 

$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:00 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 26, 4:00 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
400 PM CDT SUN JUN 26 2016

.DISCUSSION...
We will cancel the heat advisory with this forecast issuance as
dewpoints have been running a bit lower than expected, which has
kept most heat index values below the 105 threshold. Isolated to
widely scattered showers and thunderstorms have also developed,
and these are resulting in some temporary relief from the heat in
a few spots.

Unsettled weather will be the rule over the next week, with near
daily chances of showers and thunderstorms. A myriad of surface
boundaries will be lying across the area, with synoptic scale
boundaries being muddled by convective outflow boundaries. The
upper ridge will retrograde to the west resulting in stronger
northwest flow over our area by the middle to latter part of the
coming week. This will result in a favorable setup for periodic
MCS's to roll southeast across the area.

Temperatures this week will mainly be driven by convective
coverage, with the days of greatest storm coverage being less hot.
Enjoy the temporary break from the well above normal temperatures
this coming week, as long range progs show the heat will return in
full force around and just after the fourth of July.

Stayed close to guidance temperatures the next couple days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  91  72  93 /  40  40  20  10
FSM   76  93  72  94 /  30  50  20  10
MLC   74  93  71  92 /  20  40  30  20
BVO   71  91  68  92 /  50  40  20  10
FYV   71  88  65  90 /  40  40  20  10
BYV   71  87  66  91 /  50  30  20  10
MKO   74  91  71  92 /  40  40  20  10
MIO   71  90  68  92 /  50  30  20  10
F10   74  91  72  91 /  30  40  20  10
HHW   74  93  72  92 /  20  50  30  20

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.

&&

SHORT TERM...10
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 26, 12:51 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT SUN JUN 26 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT SUN JUN 26 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...GENERALLY NORTH OF INTERSTATE 40.
	ONSET...LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HEAT INDEX VALUES OF AROUND 105 DEGREES WILL BE COMMON ACROSS MUCH
OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS AFTERNOON.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
NEAR THE OKLAHOMA/KANSAS BORDER IN ASSOCIATION WITH A FRONTAL BOUNDARY.
SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE FAVORED TERRAIN
AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ELSEWHERE...ISOLATED
THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE STRONGER STORMS COULD BECOME
MARGINALLY SEVERE WITH STRONG WIND GUSTS THE MAIN CONCERN. THUNDERSTORM
CHANCES WILL REMAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH THE OVERNIGHT HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE MONDAY AS A SLOW MOVING
WEAK COLD FRONT PUSHES SOUTHWARD.  THIS BOUNDARY WILL FOCUS
THUNDERSTORM CHANCES PRIMARILY SOUTH OF INTERSTATE 40 FOR
MID WEEK...BEFORE THUNDERSTORM CHANCES RETURN AREA WIDE
BY LATE WEEK.  TEMPERATURES ARE EXPECTED TO BE SLIGHTLY
COOLER DURING THE WEEK COMPARED TO RECENT DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 26, 3:02 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN JUN 26 2016

OKZ054-262045-
OSAGE OK-
302 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
345 PM CDT...

AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF MARLAND...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX...                        BURBANK...
SOUTHERN KAW LAKE...              APPERSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9673 3669 9667 3656 9670
      3656 9674 3657 9677 3655 9680 3653 9699
      3655 9690 3657 9689 3660 9692 3658 9698
      3659 9706 3660 9704 3668 9706
TIME...MOT...LOC 2001Z 260DEG 9KT 3661 9708

69
Special weather statement, Jun 26, 3:32 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
332 PM CDT SUN JUN 26 2016

OKZ054-262100-
OSAGE OK-
332 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 PM CDT...

AT 332 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PEARSONIA...
MOVING NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELGIN...                          PEARSONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3700 9624 3683 9623 3672 9644 3683 9655
      3700 9647
TIME...MOT...LOC 2032Z 232DEG 5KT 3684 9644

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:26 AM CDTHeat AdvisoryTSAHaskell, McIntosh, Muskogee, Nowata, Okmulgee, Rogers and 3 more13 hr
Jun 26, 3:02 PM CDTSpecial Weather StatementTSAKay43 min
Jun 26, 3:32 PM CDTSpecial Weather StatementTSAOsage28 min
Jun 26, 4:29 PM CDTSpecial Weather StatementTSAOsage, Pawnee31 min
Jun 26, 4:59 PM CDTSpecial Weather StatementTSAOsage, Pawnee46 min
Jun 26, 5:44 PM CDTSpecial Weather StatementTSAOsage, Pawnee46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.